Intravenous Immunoglobulin-Induced Pulmonary Embolism: It Is Time to Act!
AffiliationUniv Arizona, Dept Internal Med
selective immunoglobulin G deficiency
MetadataShow full item record
PublisherLIPPINCOTT WILLIAMS & WILKINS
CitationIntravenous Immunoglobulin-Induced Pulmonary Embolism: It Is Time to Act!, 23 (4):e1074-7 Am J Ther
JournalAmerican journal of therapeutics
RightsCopyright © 2016 Wolters Kluwer Health, Inc. All rights reserved.
Collection InformationThis item from the UA Faculty Publications collection is made available by the University of Arizona with support from the University of Arizona Libraries. If you have questions, please contact us at firstname.lastname@example.org.
AbstractPulmonary embolism (PE) is a common clinical problem affecting 600,000 patients per year in the United States. Although the diagnosis can be easily confirmed by imaging techniques, such as computed tomographic angiography of the chest, the identification of underlying mechanism leading to PE is important for appropriate duration of anticoagulation, and prevention of subsequent episodes. The differential diagnosis of underlying mechanism is broad and must include careful review of medication history. Drug-related thromboembolic disease can be easily missed and may have catastrophic consequences. The identification of the culprit drug is important for prevention of subsequent episodes and choosing appropriate duration of anticoagulation. We report a case of a middle-aged man who developed PE after administration of intravenous immunoglobulin.
Note12 Month Embargo
VersionFinal accepted manuscript
CollectionsUA Faculty Publications
- A case of deep vein thrombosis and pulmonary thromboembolism after intravenous immunoglobulin therapy.
- Authors: Lee YJ, Shin JU, Lee J, Kim K, Kim WS, Ahn JS, Jung CW, Kang WK
- Issue date: 2007 Aug
- Diffuse venous thromboemboli associated with IVIg therapy in the treatment of streptococcal toxic shock syndrome: case report and review.
- Authors: Geller JL, Hackner D
- Issue date: 2005 Sep
- Cardiac and pulmonary thrombosis during multidrug treatment in an idiopathic thrombocytopenic purpura patient.
- Authors: Andic N, Gunduz E, Akay OM, Şahin D, Teke HÜ
- Issue date: 2014
- Multidetector computed tomographic pulmonary angiography in patients with a high clinical probability of pulmonary embolism.
- Authors: Moores L, Kline J, Portillo AK, Resano S, Vicente A, Arrieta P, Corres J, Tapson V, Yusen RD, Jiménez D
- Issue date: 2016 Jan
- Outcomes after withholding anticoagulation from patients with suspected acute pulmonary embolism and negative computed tomographic findings: a cohort study.
- Authors: Swensen SJ, Sheedy PF 2nd, Ryu JH, Pickett DD, Schleck CD, Ilstrup DM, Heit JA
- Issue date: 2002 Feb